Graphs and Combinatorics

, Volume 35, Issue 6, pp 1707–1714 | Cite as

Hamiltonian Cycles in Normal Cayley Graphs

  • Juan José Montellano-Ballesteros
  • Anahy Santiago ArguelloEmail author
Original Paper


It has been conjecture that every finite connected Cayley graph contains a hamiltonian cycle. Given a finite group G and a connection set S, the Cayley graph Cay(GS) will be called normal if for every \(g\in G\) we have that \(g^{-1}Sg = S\). In this paper we present some conditions on the order of the elements of the connexion set which imply the existence of a hamiltonian cycle in the graph and we construct it in an explicit way.


Cayley graph Hamiltonian cycle Normal connection set 

Mathematics Subject Classification

05C45 05C99 



  1. 1.
    Alon, N., Roichman, Y.: Random Cayley graphs and expanders. Random Struct. Algorithms (1994). MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Babson, E., Kozlov, D.N.: Proof of the Lovàsz conjecture. Ann. Math. Second Ser. (2007). CrossRefzbMATHGoogle Scholar
  3. 3.
    Bermond, J.C., Favaron, O., Maheo, M.: Hamiltonian decomposition of Cayley graphs of degree 4. J. Comb. Theory Ser. B 46, 142–153 (1989)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bondy, J.A., Murty, U.S.R.: Graph Theory with Applications. Elsevier, New York (1976)CrossRefGoogle Scholar
  5. 5.
    Bourgain, J., Gamburd, A.: Uniform expansion bounds for Cayley graphs of \(SL_2({\cal{F}}_{p})\). Ann. Math. 167, 625–642 (2008)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Ghaderpour, E., Witte, D. M.: Cayley graphs on nilpotent groups with cyclic commutator subgroup are Hamiltonian. arXiv:1111.6216 (2014). Accessed 15 June 2018
  7. 7.
    Glover, H.H., Kutnar, K., Malnič, A., Marušič, D.: Hamilton cycles in (2, odd,3)-Cayley graphs. Proc. Lond. Math. Soc. (2012). MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Montellano, B.J., Santiago, A.A.: Hamiltonian normal Cayley graphs. Discussiones Mathematicae Graph Theory (2019). MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Pak, I., Radoic̆ić, R.: Hamiltonian paths in Cayley graphs. Discrete Math. (2009). MathSciNetCrossRefGoogle Scholar
  10. 10.
    Praeger, C.: Finite normal edge-transitive Cayley graphs. Bull. Aust. Math. Soc. (1999). MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Rotman, J.J.: An Introduction to the Theory of Groups, 4th edn. Springer, New York (1995)CrossRefGoogle Scholar
  12. 12.
    Schupp, P.E.: On the structure of hamiltonian cycles in Cayley graphs of finite quotients of the modular group. Theor. Comput. Sci. (1998). MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Wang, C., Wang, D., Xu, M.: Normal Cayley graphs of finite groups. Sci. China Ser. A Math. (1998). CrossRefzbMATHGoogle Scholar
  14. 14.
    Witte, D.M.: Odd-order Cayley graphs with commutator subgroup of order pq are Hamiltonian. arXiv:1205.0087 (2012). Accessed 12 June 2018

Copyright information

© Springer Japan KK, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Instituto de Matemáticas, UNAMMexico CityMexico

Personalised recommendations